# SDR 2016FA0000149

- Difficulty date: March 30, 2016
- Submitted: March 30, 2016
- Operation: General aviation
- Aircraft: N62912
- Make and model: Piper PA-31-350
- Aircraft serial: 317652164
- Aircraft time: 13,355 hours
- Engine: Lyc LTIO540J2BD
- Engine time: 6,280 hours
- System (JASC): 7922 · Engine Oil Temperature Regulator
- Part: Vernatherm
- Part number: SL53E19600
- Part serial: 47850
- Condition: Fractured
- Location: Right Engine
- Part time: 162 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER 162.0 HOURS OF OPERATION SMOH THE RIGHT ENGINE OIL TEMPERATURE WAS REPORTED TO STILL BE 20 TO 30 DEGREES HIGHER THAN LEFT ENGINE AND IN WARMER AIR TEMPERATURES THE COWL FLAP NEEDED TO BE OPENED TO KEEP IN THE GREEN. DURING TROUBLESHOOTING IT WAS DISCOVERED THAT THE VERNATHERM OIL CONTROL VALVE SPRING AND PLUNGER STUD HAD FAILED AT RETAINING NUT DRIFT PIN LOCATION. A NEW REPLACEMENT VALVE WAS INSTALLED RESULTING IN SATISFACTORY OIL TEMPERATURE.
